I am a new member, and I am in so much pain!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hurtingbad
New Member


Date Joined Jul 2009
Total Posts : 9
   Posted 7/3/2009 5:01 AM (GMT -7)   
Helllo,My  name is Sherri, I am 48 and I have fibromyalgia. I guess that is what it is,because test after test has been run on me, and there is no logical explanation for my pain. 2 doctors have said "yes",it could be fibromyalgia.
          My story is:
                        I have been on Vicodin for years now, it has helped me to get through my day and I was able to work my normal work week, with lots of overtime ( 13 hour days ). I am not married, I have to support myself so I do have to work to take care of me. Yes, I have tried everything else it seems in the med dep't, nothing worked. My Vikes ran up to 4-5 a day. I did not abuse it and take any more than needed. ( Even tho ,I still felt pain ).I would take Tylenol.The dreaded Vikes helped me get through MY DAY!!!! Otherwise, I was not able to live my life,such as having too work. My doctor sent me to pain mangement,I had an appointment June 29th,he put me on 25mg. Lyica,2x day,and 15 mg. meloxicam,2x day. I have no vicodens, so this is cold turkey. I am on my 4th day, I am fine,no withdrawals, nothing. Just in excruciating pain.....I am going nutd. The good thing is, I was off these past 3 days,I go back to work tomorrow. I work for the state as a dietary worker on my feet all day, busy as hell. I am will ng to give this Lyrica a chance,I will see the PM doctor in 3 weeks. Should I stick this out? Or try to get more of my Vicodens?
                        I am wondering, is this a blessing in disguise?

Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 7/3/2009 6:55 AM (GMT -7)   
Hi Sherri and welcome. I'm sorry your in so much pain. Going off vicodin can cause body aches and pains. I'm surprised the pain doc took you off cold turkey and your not having more withdrawal symptoms from it. I'm not on narcotics myself and have not tried lyrica but those that have tried it either love it or hate it depending on the side effects they have from it, your on a very low dose right now.
 
Read the fibro 101 thread, second on first page, it contains lots of great info and it helps to read back threads on what works for others to ease the pain. Ask questions and we will be here for you.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


SassyMyKitty
Veteran Member


Date Joined Apr 2009
Total Posts : 673
   Posted 7/3/2009 10:41 AM (GMT -7)   
I must say that I am very surprised that you were taken off the Vikes cold-turkey. That can be a dangerous thing to do. I will tell you this: I am on lyrica, but I also take Lortab 5s. So, I take both lyrica and a pain med. Plus, a bunch of other meds. I would do my best to stick it out, but if the pain becomes too much for you to bear, then call your PM specialist and talk with him/her. Some people need not only lyrica, but also pain meds. I really am very shocked that you were taken off the Vikes without getting something like Suboxone or Methadone to prevent withdrawal. Good luck to you, and keep us posted.
'Cause when push comes to shove
you taste what you're made of.
You might bend til you break
'cause it's all you can take.
On your knees you look up
decide you've had enough.
You get mad.
You get strong.
Wipe your hands
shake it off.
Then you stand.
 
-"Stand" by Rascal Flatts
 
 


noklu
Regular Member


Date Joined Jun 2009
Total Posts : 110
   Posted 7/3/2009 11:50 AM (GMT -7)   
Hi Sherri, and welcome. If you can do it, try to stick it out. I too have been taking vicodin for about 5 yrs. I have been taking Lyrica for 4 yrs. I have a lot of pain ALL the time. I also take oxycodone for breakthru pain. I hate being on all thes drugs but I don't have a choice if I want to get through the days. I have a pain specialist, my internest, a neurologist, and an orthopedic dr. They all agree with my meds. My last visit to my internest was talking about putting me on long term pain meds, but I don't know what.
Good luck ,and let us know how you do.
Maggi
 
anxiety, avascular necrosis, costochondritis, depression, cfs, hypothyroidism, fibro, gerd, thyroid, uc, crs(can't remember stuff)
 
in trying times, don't quit trying          
 


Shash13
Regular Member


Date Joined Apr 2009
Total Posts : 179
   Posted 7/3/2009 10:23 PM (GMT -7)   
Hey Sherri and welcome to the fibro forum! There is, unfortunately, nothing of consequence that I can add to the other posts............... I just wanted to let you know that this a very caring and supportive forum, and we hope you will continue to be part of our FaMily. I am so sorry you are having such a rough time -- I can't believe it either that your doc has you cold turkey on the vicodin.............. jeez................ just try to hang in there and post again soon.
(((hugs)))
Shash
Dx: FMS,OA,depression,anxiety,DDD with 7 herniations so far,HTN,IBS,cardiac
stent,failing aortic valve,angina,migraines with aura,many surgeries,+misc.
Rx: Nifedipine,Atenolol,Enalapril,Simvastatin,Levothyroxine,Cymbalta,Bupropion,
Dicyclomine,Lorazepam,Darvocet,Percocet,albuteral inhaler,nitroglycerin,+
( novice with computer - patience, please!)


catsears
New Member


Date Joined Jul 2009
Total Posts : 1
   Posted 7/7/2009 10:32 AM (GMT -7)   
Hello, I'm new to this forum and I have been diagnosed with Fibro. I've had it for a few years now, and a Rheumatologist diagnosed my overall, pinpoint and muscle pain. Since then I have done different things to help control it. As of now, it is tolerable most days.

I found that the MOST IMPORTANT thing to control it has been getting enough SLEEP!!! I toss and turn all night, wake up, doze, etc. If you can get good, restorative sleep, it helps immensely.

I've tried Lyrica (too many nightmares), and all the other stuff, with lots of side effects. (I dont take medicines well, they have a tendency to throw me off kilter), so I stay away from most medicines unless absolutely necessary, then I will take them the shortest time period.

I have given in though to the Lunesta because I find I can get some sleep for at least 7 hrs. I'm not a big sleeper, normally I could get by with 4-6 hrs of good sleep - since getting Fibro, that's changed. Lunesta gives me 7 hrs good sleep, and I dont take every night.

I've also found STRESS is a big factor - when I'm under severe stress (death of father/sister, same year), it really threw me for a loop.

If you can exercise even a little, it does help; watch your sugar/carb intake; manage stress; get at least 7-8 hrs good sleep per night; and BE GOOD/GENTLE TO YOURSELF when it flares up!!! That's very important. If you cant shutdown for a little while and rest; then cut back on activities until getting back in control. It does make a difference.

And most of all I've found having a support system that understands what you're dealing with every day, really helps. My husband (among others), doesnt believe me - he expects me to continue my normal activities even during a flareup. People still dont understand what you feel like - they think you are faking your pain. Not so!!!!

So take care of YOU - first!!! You DO matter, your illness is REAL, and there's no cure - it's a daily rollercoaster ride. You ARENT faking it.

Catsears

Lily_64
New Member


Date Joined May 2006
Total Posts : 6
   Posted 7/7/2009 7:59 PM (GMT -7)   
I apparently joined this forum a long time ago and did not remember it. :-)

Hi Sherri. Sorry I don't have much to add. I am 45 and was diagnosed at 30. I tried Lyrica and had vision problems so had to go off it before I knew if it would help the fibro or not. I have been on Darvocet primarily for 15 years and struggle through with just that. As a recovering alcoholic for nearly 22 years I am terrified of becoming addicted, so won't take vics or oxy. I manage and have some decent days and a lot of hard ones.

I agree that reducing stress as much as you can helps. I would as others said contact your PCP if it doesn't get better and get something to help out.

I used to have a lot of support from my DH, but over the last few years, he seems to have become weary of my pain, and he snores horribly so I am unable to get sleep as someone suggested is very helpful. I'm sure it would be, but alas it is not meant to be for me to sleep much. Sleeping during the day is out of the question as we run two very busy businesses from our home.

Anyway, I digress (sorry). I do hope that you are feeling better soon and that the Lyrica helps you.

{{hugs}}
Lily
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:29 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
327 Guest(s), 7 Registered Member(s) are currently online.  Details
notsosicklygirl, dacarte3, Michael_T, Gear, astroman, gilly2, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer